Alert archive / Ohio / Special Weather Statements in 2012

Special Weather Statement, NWS Wilmington, OH

March 24, 2012Adams County, Brown County, Ohio; Mason County, Kentucky

NWS Wilmington, OH issued this special weather statement at Mar 24, 2012, 1:21 AM EDT for Adams County, Brown County, Ohio; Mason County, Kentucky. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 24, 2012, 1:21 AM EDT (05:21 UTC)
Expired
Mar 24, 2012, 2:00 AM EDT
In force
39 min
Issued by
NWS Wilmington, OH

Counties Mason County, KY, Adams County, OH, Brown County, OH

The radar

The Cincinnati radar (KILN), 85 km from the middle of the area, began a volume at 05:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 672 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
672 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
552 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

747 
WWUS81 KILN 240521
SPSILN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
121 AM EDT SAT MAR 24 2012

KYZ097-099-100-OHZ079>081-240600-
LEWIS KY-MASON KY-BRACKEN KY-ADAMS OH-BROWN OH-HIGHLAND OH-
121 AM EDT SAT MAR 24 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
HIGHLAND...BROWN...WESTERN ADAMS...NORTHEASTERN BRACKEN...MASON AND
NORTHWESTERN LEWIS COUNTIES THROUGH 200 AM EDT...

AT 117 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM AUGUSTA TO PEED...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THESE STORMS. 

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WASHINGTON...
LEWISBURG...MAYSVILLE...RIPLEY...GEORGETOWN...ABERDEEN...
TOLLESBORO...MOUNT ORAB...MANCHESTER...SARDINIA...WINCHESTER AND WEST
UNION.

ALSO...FEESBURG...STONEY POINT...TUCKAHOE...MOUNT GILEAD...
HAMERSVILLE...FLEMING-MASON COUNTY AIRPORT...DOVER AND MORANBURG ARE
NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.

LAT...LON 3846 8388 3875 8404 3910 8401 3915 8368
      3884 8340 3850 8360 3850 8362 3852 8364
      3852 8366 3845 8386

$$

HATZOS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Mar 23, 10:12 PM EDT, 3 hours 9 minutes earlier.

Area forecast discussion, Mar 23, 10:12 PM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1012 PM EDT FRI MAR 23 2012

.SYNOPSIS...
AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE MID MISSISSIPPI VALLEY
WILL MOVE SOUTHEAST THROUGH THE WEEKEND. HIGH PRESSURE WILL BUILD
IN EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
FEW SHOWERS CONTINUE TO LINGER IN THE NORTHERN PART OF THE
FORECAST AREA. BUT THESE WILL CONTINUE TO HEAD NORTHWARDS.
MEANWHILE NORTH-SOUTH ORIENTED BAND OF CONVECTION IS VERY SLOWLY
HEADING INTO THE WESTERN COUNTIES. THESE STORMS WILL MOVE INTO THE
FORECAST AREA AND CONTINUE EAST OVERNIGHT BUT WEAKEN AND DECREASE
IN COVERAGE AS THEY DO. AT THIS POINT IT APPEARS THAT MAIN THREAT
WILL BE HAIL AND FLOODING FROM TRAINING OF STORMS.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
UPPER LOW APPROACHING THE REGION AT THE BEGINNING OF THE PERIOD
WILL START MOVING SOUTHEAST WHICH WILL MEAN THAT THE CENTER OF THE
SYSTEM WILL PASS JUST TO THE SOUTH. COMBINATION OF COLD
TEMPERATURES ALOFT AND DAYTIME HEATING WILL BRING ADDITIONAL
CONVECTION ON SATURDAY WITH THE GREATER COVERAGE IN SOUTHERN
ZONES. THIS WILL DIMINISH SATURDAY EVENING.

A SECONDARY TROUGH AXIS WILL MOVE FROM NORTHWEST TO SOUTHEAST ON
SUNDAY. AND WHILE THIS LOOKS PRETTY WEAK...CANNOT COMPLETELY RULE
OUT A FEW SHOWERS DEVELOPING ALONG IT. SO KEPT SLIGHT CHANCE POPS
FOR THE DAY. HIGH PRESSURE WILL START TO BUILD IN SUNDAY NIGHT.

GENERALLY LEANED TOWARDS NAM MOS FOR TEMPERATURES THROUGHOUT.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
HIGH PRESSURE WILL START OUT THE LONG TERM.  WITH COOL NORTHERLY
FLOW HIGH TEMPERATURES ON MONDAY WILL BE IN THE MIDDLE 50S ACROSS
CENTRAL OHIO TO THE MIDDLE 60S ACROSS NORTHERN KENTUCKY.  COOL
CONDITIONS WILL CONTINUE MONDAY NIGHT AND EXPECT LOW TEMPERATURES TO
DROP DOWN INTO THE 30S.  TEMPERATURES HAVE THE POTENTIAL TO DROP
DOWN NEAR FREEZING MONDAY NIGHT ACROSS THE EASTERN PORTIONS OF THE
FA ACROSS CENTRAL OHIO WHERE CLOUD COVER AND WINDS WILL BE LESS.
WILL ADD FROST MENTION TO THE HWO FOR MONDAY NIGHT.  TEMPERATURES
WILL INCREASE INTO THE 60S ACROSS MOST OF FA DURING THE DAY ON
TUESDAY AS SOUTHERLY FLOW BRINGS WARMER AIR INTO THE REGION.  A COLD
FRONT WILL APPROACH THE AREA TUESDAY NIGHT AND MOVE THROUGH THE FA
WEDNESDAY MORNING.  THE BEST CHANCE FOR THUNDERSTORM ACTIVITY WILL
BE AFTER MIDNIGHT TUESDAY NIGHT THROUGH THE MORNING HOURS ON
WEDNESDAY.  PRECIPITATION WILL TAPER OFF BY WEDNESDAY AFTERNOON AND
DRY CONDITIONS WILL BE PRESENT FOR THE REMAINDER OF THE LONG TERM.

&&

.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
GENERALLY VFR CONDITIONS FORECAST TO PERSIST THROUGH THE TAF
PERIOD. LINE OF THUNDERSTORMS WILL START TO AFFECT TERMINAL OVER
THE NEXT FEW HOURS. HAVE ONLY INCLUDED TEMPORARY MVFR CONDITIONS
WITH THESE STORMS ALTHOUGH IT COULD BE BRIEFLY LOWER IN ANY
STRONGER CORES. EXPECT THIS LINE TO WEAKEN AS IT MOVES EAST
OVERNIGHT SO HAVE ONLY INCLUDED VCTS IN THE COLUMBUS TERMINALS.

CANNOT RULE OUT SOME MIST DEVELOPING LATE TONIGHT IN A MOIST
ENVIRONMENT AND LIGHT WINDS. BUT CONFIDENCE WAS NOT HIGH ENOUGH TO
REDUCE VISIBILITIES IN THE TAFS. EXPECT VFR CEILINGS TO DEVELOP
WITH HEATING TOMORROW. THERE WILL BE SCATTERED SHOWERS AND
THUNDERSTORMS. BUT PROBABILITY OF AFFECTING ANY PARTICULAR
LOCATION WAS NOT HIGH ENOUGH TO INCLUDE IN THE TAFS THIS FAR OUT
IN TIME.

OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...NOVAK
AVIATION...
Hazardous weather outlook, Mar 24, 12:13 AM EDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1213 AM EDT SAT MAR 24 2012

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ034-035-042-043-051-
060>062-070>073-077>082-088-250415-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-MERCER-AUGLAIZE-DARKE-SHELBY-
MIAMI-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON-ROSS-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
1213 AM EDT SAT MAR 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ026-044>046-052>056-063>065-074-250415-
HARDIN-LOGAN-UNION OH-DELAWARE-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-
LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-HOCKING-
1213 AM EDT SAT MAR 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

TEMPERATURES MAY APPROACH FREEZING LATE MONDAY NIGHT INTO EARLY
TUESDAY MORNING AS HIGH PRESSURE BUILDS INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 24, 12:30 AM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1230 AM EDT SAT MAR 24 2012

INZ074-KYZ091>093-OHZ077-240500-
DEARBORN IN-KENTON KY-BOONE KY-CAMPBELL KY-HAMILTON OH-
1230 AM EDT SAT MAR 24 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HAMILTON...CAMPBELL...
BOONE...KENTON AND EASTERN DEARBORN COUNTIES THROUGH 100 AM EDT...

AT 1226 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM AURORA TO VERONA...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THESE STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
DOWNTOWN CINCINNATI...BRIDGETOWN...BURLINGTON...LAWRENCEBURG...
COVINGTON...NEWPORT...CLEVES...
GREENDALE...WALTON...UNION...HIDDEN VALLEY...
OAKBROOK...FLORENCE...ELSMERE...INDEPENDENCE AND ERLANGER.

LAT...LON 3930 8487 3931 8456 3918 8433 3904 8434
      3899 8432 3878 8466 3902 8487 3903 8488
      3914 8498

HATZOS
Special weather statement, Mar 24, 12:51 AM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1251 AM EDT SAT MAR 24 2012

KYZ092-093-096-097-OHZ078-240530-
KENTON KY-PENDLETON KY-BRACKEN KY-CAMPBELL KY-CLERMONT OH-
1251 AM EDT SAT MAR 24 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CLERMONT...
CAMPBELL...WESTERN BRACKEN...PENDLETON AND KENTON COUNTIES THROUGH
130 AM EDT...

AT 1248 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM MORNING VIEW TO FALMOUTH...MOVING NORTHEAST AT 45
MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CLARYVILLE...
ALEXANDRIA...NEW RICHMOND...WITHAMSVILLE...FELICITY...AMELIA...BETHEL
AND WILLIAMSBURG.

ALSO...BROWNING CORNER...CAMPBELL COUNTY LAKE...ASPEN GROVE...
NEAVE...MOUNT AUBURN...PEACH GROVE...LENOXBURG AND GUBSER MILL ARE
NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.

LAT...LON 3855 8422 3858 8421 3856 8435 3886 8457
      3903 8432 3908 8431 3905 8402 3877 8405
      3855 8419

HATZOS
Local storm report, Mar 24, 12:56 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1256 AM EDT SAT MAR 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     HAIL             FLORENCE                38.78N 84.92W
03/24/2012  M0.75 INCH       SWITZERLAND        IN   TRAINED SPOTTER

&&

SFH
Special weather statement, Mar 24, 12:57 AM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1257 AM EDT SAT MAR 24 2012

KYZ092-093-OHZ070-071-077-078-240530-
KENTON KY-CAMPBELL KY-BUTLER OH-HAMILTON OH-WARREN OH-CLERMONT OH-
1257 AM EDT SAT MAR 24 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CLERMONT...
WESTERN WARREN...HAMILTON...BUTLER...CAMPBELL AND KENTON COUNTIES
THROUGH 130 AM EDT...

AT 1252 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM ROSS TO NEWPORT...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...MOUNT HEALTHY...
NORWOOD...FINNEYTOWN...ANDERSON TOWNSHIP...WYOMING...MARIEMONT...
FOREST PARK...READING...FAIRFIELD...DEER PARK...MADEIRA AND
SPRINGDALE.

ALSO...ST. BERNARD...LAYHIGH...FRUIT HILL...ELMWOOD PLACE...MOUNT
HEALTHY HEIGHTS...SHERWOOD...TURPIN HILLS AND PLEASANT RUN ARE NEAR
THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.

LAT...LON 3955 8455 3951 8421 3926 8403 3914 8421
      3900 8436 3896 8452 3932 8481

HATZOS
Local storm report, Mar 24, 1:03 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
103 AM EDT SAT MAR 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     HAIL             FLORENCE                38.99N 84.64W
03/24/2012  M0.75 INCH       BOONE              KY   TRAINED SPOTTER

&&

SFH
Special weather statement, Mar 24, 1:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
121 AM EDT SAT MAR 24 2012

KYZ097-099-100-OHZ079>081-240600-
LEWIS KY-MASON KY-BRACKEN KY-ADAMS OH-BROWN OH-HIGHLAND OH-
121 AM EDT SAT MAR 24 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
HIGHLAND...BROWN...WESTERN ADAMS...NORTHEASTERN BRACKEN...MASON AND
NORTHWESTERN LEWIS COUNTIES THROUGH 200 AM EDT...

AT 117 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM AUGUSTA TO PEED...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THESE STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WASHINGTON...
LEWISBURG...MAYSVILLE...RIPLEY...GEORGETOWN...ABERDEEN...
TOLLESBORO...MOUNT ORAB...MANCHESTER...SARDINIA...WINCHESTER AND WEST
UNION.

ALSO...FEESBURG...STONEY POINT...TUCKAHOE...MOUNT GILEAD...
HAMERSVILLE...FLEMING-MASON COUNTY AIRPORT...DOVER AND MORANBURG ARE
NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.

LAT...LON 3846 8388 3875 8404 3910 8401 3915 8368
      3884 8340 3850 8360 3850 8362 3852 8364
      3852 8366 3845 8386

HATZOS

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 8:16 PM EDTTornado WarningILNClinton, Greene29 min
Mar 24, 12:30 AM EDTSpecial Weather StatementILNHamilton30 min
Mar 24, 12:51 AM EDTSpecial Weather StatementILNClermont39 min
Mar 24, 12:57 AM EDTSpecial Weather StatementILNButler, Hamilton, Warren33 min
Mar 24, 1:28 AM EDTSpecial Weather StatementILNMontgomery32 min
Mar 24, 1:47 AM EDTSevere Thunderstorm WarningILNAdams18 min
Mar 24, 1:52 AM EDTSpecial Weather StatementILNHighland23 min
Mar 24, 1:55 AM EDTSpecial Weather StatementILNMiami, Montgomery35 min
Mar 24, 2:56 AM EDTSpecial Weather StatementILNMadison, Union34 min
Mar 24, 3:22 AM EDTSpecial Weather StatementILNDelaware, Franklin, Union38 min
Mar 24, 3:58 AM EDTSpecial Weather StatementILNDelaware, Licking32 min
Mar 23, 11:27 PM EDTSpecial Weather StatementILNGallatin, Grant, Owen48 min
Mar 24, 12:10 AM EDTSpecial Weather StatementILNGallatin, Grant35 min
Mar 23, 10:49 PM EDTSpecial Weather StatementILNDearborn, Fayette, Franklin, Ohio, Ripley, Switzerland and 1 more41 min
Mar 23, 11:22 PM EDTSpecial Weather StatementILNDearborn, Fayette, Franklin, Union, Wayne38 min

Nearby

Special Weather Statements in Ohio, 2012Special Weather Statements in Kentucky, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.